We Are At The Beginning Of Change…
Friday December 2nd 2016

Archives

Irritable Man Syndrome via Thyroid, Thanks!

Post Published: 16 November 2011
Author:
Category: Dear Thyroid Letters
This post currently has one response. Leave a comment

Dear Thyroid,

I really feel like crap.  I can’t fall asleep at night.  Any little noise wakes me up.  But then I can’t wake up in the morning.  I feel hungry and nauseated at the same time.  I’m tired.  My dream job now feels like a nightmare, as if I’m being punished for being competent and loving what I do.  The dog is extra cuddly because he knows something isn’t right.  (Thank you doggy!)

But it’s autumn.  My body’s shifting around, like it always does.  The doctor recently lowered the dose of levothyroxine because the blood tests showed I was taking too much. But I felt good and didn’t want to decrease.  However, my needs do seem to fluctuate up and down with the seasons.  Since it’s a new season, this sort of thing is to be expected.

But, lately I’ve felt so bad, that I thought “Maybe I’m just tired because I can’t sleep well.  Maybe I can’t sleep well because I’m still on too high a dose. Maybe I just need a drug holiday to wind by body down so I can get some good sleep.”

Yesterday I discovered that is not the case.  After four days of no drugs, at which point I should have noticed an improvement, I had not noticed an improvement.  In fact, I realized I was worse off after smashing the colander with the frying pan because it wouldn’t fit into the dishwasher the way I wanted it to.  I smashed it at least eight times before I realized what I was doing.  I never liked that colander anyway.  I certainly didn’t buy it.  (I did buy the frying pan, however, and not a scratch was left on that thing…and it fits perfectly in the dishwasher.)  Maybe I should have smashed it sixty-seven more times until it was a flattened shred of metal embedded in the floor.  Maybe that would have made me feel better, a little.

So if I’ve fallen into Irritable Male Syndrome this bad and this quickly.  I know I need to go see my doctor now.  I can’t wait until January.  And I’m going to ask her if I should see an endocrinologist, because sometimes I wonder if you, dear Thyroid, are not the only non-functioning member of my endocrine system.  Why should just one part of the system fail?  Sometimes I feel surges of adrenaline for no explicable reason, for example.  This is by far not my normal seasonal fluctuation.  And if she won’t refer me or discourages it in some way, I’m going behind her back.  It may not be covered by insurance that way, but I just need to know.  I need to know you’re not the one driving me crazy because I ran out of anger at you a long time ago.

*sigh*

And now I’m an hour late for work, and I’m not even out of bed yet.  But you know what, fuckit!  I’ll get there when I get there.

—Mike

(Bio) Mike has the “nobody knows why” form of hypothyroidism for almost 12 years now. Twitter: @mind_static

Be Sociable, Share!

Tags: , , , , , ,

Follow Dear Thyroid on Twitter/@DearThyroid | See our Facebook Page | Become a Fan on Facebook | Join our Facebook Group

You Can Create a Dear Thyroid Profile and share with friends!

Reader Feedback

One Response to “Irritable Man Syndrome via Thyroid, Thanks!”

  1. Lolly says:

    Mikes,
    so sorry to hear you are not feeling good. Are you sure you Dr has it right, that you are hyper and not actually hypo and by decreasing your meds he has dropped you deeper into hypo, you woulnd’t be the first..if you felt good than why decrease..I remember reading not so long back how good you were feeling..Hyper and hypos symptoms can be confusing at times and like in my case they cross over so hypo symptoms for me can be just as bad as hyper sweats, agitation, aggression, palpitations, sleep disturbance.
    So the only way for me to find out is to get that lab test done and not going by just TSH either but by all three..I recently had mine done and was slightly on the hyper side FT4 over range and TSH under ranges but i didn’t feel to bad. My Dr Wanted to decrease thyroxine by way to much but convinced him just to cut a little to get it back into range, and test in a feww weeeks time..I know how my med work for me and too big a cut and I would have zoomed straight into hypo no get out of jail free card when I killed my Dr for putting me there..I hope you can get yours figured out, stopping your meds isn’t going to help, reducing slowly make sure that medication actually needs to be reduced.
    I would be interested to see what your Labs were that your Dr wanted to reduce your meds, especially when you yourself were was feling much bettee.
    It is much harder to drag your butt out of hypo than it is to come down on a hyper..I wouldn’t want to wait till January either get labs done before then, if you can making sure you get Free T4, Free T3 and TSH if you can.

    Hope you can get back to how you were feeling before this cut in meds..

    Best wishes.
    Lolly

Leave a Reply

Comments are moderated in an effort to control spam. If you have a previously approved Comment, this one should go right through. Thanks for your patience!